Alert archive / Pennsylvania / Red Flag Warnings in 2016
Red Flag Warning 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this red flag warning at Mar 17, 2016, 10:31 AM EDT for 11 counties in Pennsylvania; 11 counties in Ohio; 4 counties in West Virginia. It took effect at Mar 17, 2016, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2016, 10:31 AM EDT (14:31 UTC)
- In effect from
- Mar 17, 2016, 12:00 PM EDT
- Expired
- Mar 17, 2016, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Pittsburgh, PA
All 26 counties
Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Marshall County, WV, Ohio County, WV
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 2.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1821 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
331 WWUS81 KPBZ 171431 RFWPBZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1031 AM EDT THU MAR 17 2016 OHZ039>041-048>050-057>059-068-069-PAZ013>016-020>023-029-031- 073>076-WVZ001>004-172245- /O.NEW.KPBZ.FW.W.0001.160317T1600Z-160318T0000Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK- BROOKE-OHIO-MARSHALL- 1031 AM EDT THU MAR 17 2016 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WIND FOR EASTERN OHIO...THE NORTHERN WEST VIRGINIA PANHANDLE...AND WESTERN PENNSYLVANIA... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A RED FLAG WARNING FOR LOW HUMIDITY AND GUSTY WIND...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 001 HANCOCK...FIRE WEATHER ZONE 002 BROOKE...FIRE WEATHER ZONE 003 OHIO...FIRE WEATHER ZONE 004 MARSHALL...FIRE WEATHER ZONE 013 LAWRENCE...FIRE WEATHER ZONE 014 BUTLER...FIRE WEATHER ZONE 015 CLARION...FIRE WEATHER ZONE 016 JEFFERSON PA...FIRE WEATHER ZONE 020 BEAVER... FIRE WEATHER ZONE 021 ALLEGHENY...FIRE WEATHER ZONE 022 ARMSTRONG...FIRE WEATHER ZONE 023 INDIANA...FIRE WEATHER ZONE 029 WASHINGTON... FIRE WEATHER ZONE 031 GREENE...FIRE WEATHER ZONE 039 TUSCARAWAS... FIRE WEATHER ZONE 040 CARROLL...FIRE WEATHER ZONE 041 COLUMBIANA...FIRE WEATHER ZONE 048 COSHOCTON...FIRE WEATHER ZONE 049 HARRISON...FIRE WEATHER ZONE 050 JEFFERSON OH...FIRE WEATHER ZONE 057 MUSKINGUM...FIRE WEATHER ZONE 058 GUERNSEY... FIRE WEATHER ZONE 059 BELMONT... FIRE WEATHER ZONE 068 NOBLE... FIRE WEATHER ZONE 069 MONROE... FIRE WEATHER ZONE 073 WESTMORELAND...FIRE WEATHER ZONE 074 WESTMORELAND RIDGES... FIRE WEATHER ZONE 075 FAYETTE AND FIRE WEATHER ZONE 076 FAYETTE RIDGES. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TIMING...THIS AFTERNOON THROUGH THIS EVENING * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT. * TEMPERATURES...IN THE UPPER 50S TO LOW 60'S. * IMPACTS...THERE IS AN ELEVATED RISK FOR BRUSH FIRES. ANY FIRES MAY SPREAD IF NOT CONTAINED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ 34
1 follow-up statement
334 WWUS81 KPBZ 171819 RFWPBZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 219 PM EDT THU MAR 17 2016 OHZ039>041-048>050-057>059-068-069-PAZ013>016-020>023-029-031- 073>076-WVZ001>004-180000- /O.CON.KPBZ.FW.W.0001.000000T0000Z-160318T0000Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK- BROOKE-OHIO-MARSHALL- 219 PM EDT THU MAR 17 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WIND FOR EASTERN OHIO...THE NORTHERN WEST VIRGINIA PANHANDLE...AND WESTERN PENNSYLVANIA... * AFFECTED AREA...FIRE WEATHER ZONE 001 HANCOCK...FIRE WEATHER ZONE 002 BROOKE...FIRE WEATHER ZONE 003 OHIO...FIRE WEATHER ZONE 004 MARSHALL...FIRE WEATHER ZONE 013 LAWRENCE...FIRE WEATHER ZONE 014 BUTLER...FIRE WEATHER ZONE 015 CLARION...FIRE WEATHER ZONE 016 JEFFERSON PA...FIRE WEATHER ZONE 020 BEAVER... FIRE WEATHER ZONE 021 ALLEGHENY...FIRE WEATHER ZONE 022 ARMSTRONG...FIRE WEATHER ZONE 023 INDIANA...FIRE WEATHER ZONE 029 WASHINGTON... FIRE WEATHER ZONE 031 GREENE...FIRE WEATHER ZONE 039 TUSCARAWAS... FIRE WEATHER ZONE 040 CARROLL...FIRE WEATHER ZONE 041 COLUMBIANA...FIRE WEATHER ZONE 048 COSHOCTON...FIRE WEATHER ZONE 049 HARRISON...FIRE WEATHER ZONE 050 JEFFERSON OH...FIRE WEATHER ZONE 057 MUSKINGUM...FIRE WEATHER ZONE 058 GUERNSEY... FIRE WEATHER ZONE 059 BELMONT... FIRE WEATHER ZONE 068 NOBLE... FIRE WEATHER ZONE 069 MONROE... FIRE WEATHER ZONE 073 WESTMORELAND...FIRE WEATHER ZONE 074 WESTMORELAND RIDGES... FIRE WEATHER ZONE 075 FAYETTE AND FIRE WEATHER ZONE 076 FAYETTE RIDGES. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TIMING...THIS AFTERNOON THROUGH THIS EVENING * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...IN THE UPPER 50S TO LOW 60'S. * IMPACTS...THERE IS AN ELEVATED RISK FOR BRUSH FIRES. ANY FIRES MAY SPREAD IF NOT CONTAINED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this red flag warning went out at Mar 17, 5:26 AM EDT, 5 hours 5 minutes earlier.
Area forecast discussion, Mar 17, 5:26 AM EDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 526 AM EDT THU MAR 17 2016 .SYNOPSIS... WARM TEMPERATURES WILL CONTINUE UNTIL THE PASSAGE OF A FRIDAY COLD FRONT. LOW PRESSURE IS EXPECTED TO BRING RAIN AND SNOW CHANCES LATER IN THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MINOR ADJUSTMENTS TO THE FCST BASED ON OBS AND NEAR TERM MODEL DATA FOR THE ERLY MRNG UPDATE. A WEAK SHORTWAVE SHOULD CONTINUE TO RESULT IN MID LVL CLOUDS AND A FEW SPRINKLES THIS MRNG...THOUGH THE LOW LVLS ARE PROGGED TO REMAIN DRY. LATEST MODEL SOUNDINGS SHOW SOME POTENTIAL FOR A ISOLATED/SCT SHOWERS TO DVLP NEAR AND S OF I 68 AS THE SHORTWAVE EXITS THRU ERLY AFTN. LOW SHOWER CHCS N OF I 80 SHOULD RETURN LATE AS THE NEXT SHORTWAVE APPROACHES. WINDS SHOULD INCREASE AS MIXING BEGINS LATER TODAY...WITH GUSTS OF 30-40 MPH EXPD. TEMPS SHOULD CONTINUE WELL ABOVE SEASONAL LVLS. NEAR TERM GRIDS WERE UPDATED USING THE LATEST CONSENSUS BLEND AND GFS MOS. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... A SHORTWAVE AND ASSOCIATED COLD FRONT IS EXPD TO MOVE S ACRS THE GREAT LAKES/UPR OH VLY RGN FRI. MAINTAINED NO HIGHER THAN CHC POPS FOR RAIN AND PSBL SNOW SHOWERS WITH ITS APPROACH AND PASSAGE...WITH DEEP MOISTURE AND ASCENT EXPD TO BE LMTD. AN UPR LVL LOW IS PROGGED ACRS THE UPR MIDWEST SAT. GFS IS FASTER SPREADING PCPN ACRS THE RGN SAT AHD OF THE APPROACHING LOW. WENT CLOSER TO THE SLOWER NAM AND ECMWF SOLUTIONS CONSIDERING THE SLOWER EXPD PROGRESSION OF THE CLOSED LOW. THE LOW IS PROGGED TO OPEN INTO A TROF AND CROSS THE AREA SUN AS A COASTAL LOW DVLPS OFF THE CAROLINAS. INCREASED POPS TO HIGH CHC/LOW LIKELY FOR NOW WITH RAIN AND SNOW EXPD WITH THE UPR TROF...AND AN INVERTED SFC TROF ACRS THE OH VLY RGN. SOME LGT ACCUMULATIONS ARE PSBL MAINLY IN THE RIDGES SE OF PIT WHERE COLDER TEMPS ARE EXPD. TEMPS ARE EXPD TO AVG SEVERAL DEG BELOW SEASONAL LVLS. THE FCST WAS UPDATED USING AN ADJUSTED GUIDANCE BLEND. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... GOOD MODEL AGREEMENT IS INDICATED FOR THE LONG TERM PERIOD WHICH WL FEATURE THE FILLING OF THE ERN CONUS TROF AND A RETURN TO ZONAL FLOW. PRECIP PROBABILITY NEAR CLIMO NUMBERS AND MODERATING TEMPERATURE MAY THUS BE EXPECTED FOR THE FIRST HALF OF THE NEW WEEK. COLLABORATION ADJUSTED SUPERBLEND GUIDANCE WAS USED FOR THE LONG TERM FORECAST. && .AVIATION /10Z THURSDAY THROUGH MONDAY/... VFR CAN BE EXPECTED ALTHOUGH A CROSSING SHORTWAVE WL GENERATE MID LVL CLDINESS AND POSSIBLY SOME HIGH BASED SHOWERS FOR PORTS NEAR THE I80...AND I68 CORRIDORS. SFC WIND MAY ALSO BE PROBLEMATIC GIVEN THE PRES GRADIENT BTN NORTHERN GREAT LAKES LOW PRES AND MID ATLANTIC STATES HIGH. WITH IMPROVED MIXING TODAY...SURFACE GUSTS OF 25 TO 30KT ARE FORECAST. .OUTLOOK.../FRIDAY THROUGH TUESDAY/... MORE RESTRICTIONS...WITH POSSIBLE SNOW SHOWERS...ARE LIKELY WITH...AND IN THE WAKE OF A STRONG FRIDAY COLD FRONT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 07/15
Hazardous weather outlook, Mar 17, 3:33 AM EDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 333 AM EDT THU MAR 17 2016 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-180745- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON- PRESTON-EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 333 AM EDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA...NORTHERN PANHANDLE OF WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 07
Nearby
Red Flag Warnings in Pennsylvania, 2016Red Flag Warnings in Ohio, 2016Red Flag Warnings in West Virginia, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.